It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Gilenya
Register FAQ Calendar Guidelines Mark Forums Read Login

Gilenya For discussing the first oral disease modyfying drug, Gilenya.

Reply
 
Thread Tools Display Modes
  #1  
Old 03-23-2012, 08:19 AM
jifr's Avatar
jifr jifr is offline
Registered Member
 

Join Date: Jan 2007
Location: Ohio!
Posts: 54
Grrrr. Another rant

I have seen so many Gilenya users posting that they have had fatigue.

I had fatigue before Gilenya and it was miserable. The day I started Gilenya - my fatigue increased 4-fold. While on Gilenya, my fatigue was even more miserable.

When I mentioned this to my neuro NP? She looked at me like she was baffled and said that wasn't normal.

Me? I was dumbfounded.

Not normal? (Keep in mind that they think everything with me is NOT normal).

Grrrr.

I asked the specialty pharmacy people who deliver it. They said that fatigue was one of the symtoms noted in the trials. I've asked other Gilenya users about their fatigue and, while some people don't have fatigue issues, I've run into many more users who say they have fatigue issues.

Why would the Neuro NP disclaim the fatigue as related to the Gilenya? I am furious about that.

This is NOT in my head! Is she not informed? Is it not something they've had to deal with before and they are trying to lump me in with everyone else's experiences...and discount me experience?

I want to scream at her! Just because it might not be normal in their experience doesn't mean it's not happening!

I truly think this is why MS patients got the rap they got before MRIs! People did not believe us! Especially if your symptoms are not something people can see! MS is devastating enough and I cope but THIS is what makes me want to CRY about it.
__________________
Dx 4/02
Brain & spinal lesions
Current DMD: Betaseron (again)
Reply With Quote
  #2  
Old 03-23-2012, 01:56 PM
TLC_31 TLC_31 is offline
.
 

Join Date: Nov 2011
Location: Eugene, Oregon
Posts: 202
After a couple of days on Gilenya, my fatigue was overbearing. Early to bed every night, and glassy-eyed through much of the day. I was told it looked like my soul had left my body.

Is my case normal, average, or typical? Maybe not. But it's not uncommon, either. I wanted so bad for the drug to work for me, but it didn't. Thank goodness for so many other treatment options now and in the near future.
Reply With Quote
  #3  
Old 03-26-2012, 10:37 PM
metwo's Avatar
metwo metwo is offline
Registered Member
 

Join Date: Jul 2009
Location: IL
Posts: 68
They are not informed, not with Gilenya anyway. I am my neuros first patient on G. I think they should be though! I can understand your frustration.
Reply With Quote
  #4  
Old 03-27-2012, 02:51 PM
shalimar shalimar is offline
Registered Member
 

Join Date: Jul 2005
Posts: 94
I have fatigue also. I almost fell off my chair while on the computer caused I dozed off for a second. I take acetyl L carnitine, but that isn't enough. My white blood count is below normal, but I thought it was the low red blood cell count that caused fatigue. I have a cousin now on chemo whose white cell count dropped below normal and she is tired all the time and her doc told her low white cells cause fatigue
Reply With Quote
  #5  
Old 03-28-2012, 10:53 AM
cosake cosake is offline
Registered Member
 

Join Date: Jan 2010
Location: New Hampshire
Posts: 1,399
I have been wondering about fatigue with G. I have only been on G for two months. I have had 2-3 episodes of what I would consider true fatigue (where I am just about unable to move or function), however I am tired and have low energy alot of the time.

I don't know if this started when I started G, but it seems to be gradually getting worse.

Has anyone had a very gradual increase in tiredness/fatigue with G ?
Reply With Quote
  #6  
Old 04-08-2012, 10:04 PM
CGMoonbeam's Avatar
CGMoonbeam CGMoonbeam is offline
Registered Member
 

Join Date: Feb 2007
Location: Arizona
Posts: 477
My first neuro said that pain wasn't indicated with MS. I was told by Copaxone people that my nightmares couldn't be attributed to Copaxone--they'd never heard of it, but when I Googled it I read that a lot of people had this problem. I don't necessarily have more fatigue on Gilenya, but my sleep patterns are screwed up.
Reply With Quote
  #7  
Old 04-12-2012, 12:24 PM
GandalfRA's Avatar
GandalfRA GandalfRA is offline
Registered Member
 

Join Date: Jun 2011
Location: Monterrey
Posts: 101
Unhappy

Gylenia makes me tired period. I have 6 months on it and my life is not the same. I just can't exercise anymore. I was waking at 5 am before while on Avonex to go to the gym, now I am always weak and tired. It fixes somethings and thrashes others.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 01:09 PM.